Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have groin rash. What is the difference between canesten and viaderm?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
what is the deference between canestan & viaderm ihave agroin rash (fungus?)
Posted Fri, 19 Apr 2013 in Skin Rash
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
All groin rash is not 'fungal infection'. For confirmation, it is best to go across to a dermatologist, do a scraping of the area (simple superficial test & does not involve breaking of the skin) & test it for fungus using simple KOH (potassium hydroxide solution).
To answer your query: viaderm-kc if am clear is a mixed compound with a host of compounds including a steroid & nystatin is the active fungal element.
Canesten is plain clotrimazole (antifungal stand-alone).
Albeit i usually do not advocate steroids, as am unclear if there is an inflammatory component or itching etc, my recommendation would be to apply viaderm locally twice/day for 2-3 days & STOP. Then switch to the use of canesten in a similar way twice/day for a further week.
Ideally try applying these sans use of any undergarments for at least an hour or two following the application to facilitate absorption. This may be possible at least at nights.
Please do remember to wash all your undergarments in 'hot water' & dry them well in the sun & avoid use of any moist or damp undergarments. Also please do remember to treat your partner/s with antifungals for best results should there be one.
Trust this has cleared your doubts & given you a definitive direction for treatment.
Do close this query & give us a healthy rating if time permits. I see you better in 23-48 hrs. Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor